MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; PISTON SYRINGE
Catalog Number 305904
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: hypodermic single lumen needle.Medical device type: fmi.Pma/510(k)#: k980987 / k951254.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that one syringe 3ml ll w/ndl sftygld 25x5/8 rb has been found containing foreign matter before use.The following has been provided by the initial reporter: it was reported that there appears to be a foreign piece of plastic in syringe.Per customer email: reported issue: one of the mas showed me a bd syringe with mmr vaccine drawn up that appears to have a foreign piece of plastic in it.We cannot be sure where it is from.
 
Additional Manufacturer Narrative
Two photos were received and evaluated.The photos depicted a single 3ml syringe with a part of attached red needle visible.The syringe had approximately ½ ml of medication in the fluid path.A curled grey piece of foreign matter was observed to be in the fluid path, appearing to be above the stopper center.Based on the photos observed, the foreign matter does not appear to be a part of the stopper.It is possible that it is a piece of the septum from the vaccine vial when it was punctured with the needle and was drawn up along with the medication.Physical sample of the syringe, needle and the vial would be required to confirm the type of foreign matter observed and the potential root cause.The defect could not be confirmed to have originated at the manufacturing plant.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8961233
Report Number1213809-2019-00886
Device Sequence Number19463000
Product Code FMF
UDI-Device Identifier30382903059042
UDI-Public30382903059042
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number305904
Device Lot Number9143540
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;